Vol. 4, No. 7-8, 2009

Download this article
Download this article. For screen
For printing
Recent Issues

Volume 12
Issue 3, 249–351
Issue 2, 147–247
Issue 1, 1–146

Volume 11, 5 issues

Volume 10, 5 issues

Volume 9, 5 issues

Volume 8, 8 issues

Volume 7, 10 issues

Volume 6, 9 issues

Volume 5, 6 issues

Volume 4, 10 issues

Volume 3, 10 issues

Volume 2, 10 issues

Volume 1, 8 issues

The Journal
Cover
Editorial Board
Research Statement
Scientific Advantage
Submission Guidelines
Submission Form
Subscriptions
Author Index
To Appear
 
ISSN: 1559-3959
Dynamic buckling of a beam on a nonlinear elastic foundation under step loading

Mahmood Jabareen and Izhak Sheinman

Vol. 4 (2009), No. 7-8, 1365–1373
Abstract
[an error occurred while processing this directive]

An analytical model is presented for the nonlinear behavior of a beam on a nonlinear elastic foundation, subjected to sudden axial compression. Two dynamic buckling criteria, one based on full dynamic analysis (Budiansky–Roth) and the other on static analysis only (Hoff–Simitses), were applied. The effectiveness of the Hoff–Simitses criterion for structures characterized by a limit point was shown.

Keywords
dynamic buckling, Hoff–Simitses, Budiansky–Roth, imperfection sensitivity, nonlinear elastic foundation
Milestones
Received: 25 June 2009
Revised: 30 July 2009
Accepted: 20 August 2009
Published: 26 December 2009
Authors
Mahmood Jabareen
Faculty of Civil and Environmental Engineering
Technion – Israel Institute of Technology
Haifa, 32000
Israel
Izhak Sheinman
Faculty of Civil and Environmental Engineering
Technion – Israel Institute of Technology
Haifa, 32000
Israel